Vitrectomy Eye Surgery
I have had vitrectomy Surgery in Both eyes and also two Cataracts. Lately I have had "tubes" put in to reduce intraocular pressure in both eyes.
My first operation was in 2003 and I was given Pred Forte 6 x times a day.
Apart from just using Pred Forte I am also on Lumigan and Azopt Eye Drops.
Now after taking Pred Forte I have Glaucoma.
Can you please tell me if taking Pred Forte for 9 years, 6 times a day from 2003 to 2012. Can cause Glaucoma?
In the past week my eyes are very itchy, blurry and the white is very red where the last tube was put in (real ugly). Is this also a condition of too much Pred Forte?
I rang my Hospital and now have an appointment in the Glaucoma Clinic on the 17th February.
I really hope that you have some information for me.
Thanks for your Question
One Complication of Corticosteroid Eye drops ( Pred Forte Eye Drops) is steroid induced glaucoma and most of the time it can be controlled with Anti-Glaucoma Eye drops such as Lumigan and Azopt but sometimes Glaucoma surgery is required for resistant cases.
Glaucoma can also be caused after the vitrectomy surgery.
I am not sure why you are using Pred forte ,6 times/day for this long time. You should ask your eye doctor if there is any alternative treatment other than corticosteroid eye drops such as immunosuppressive medication (Cyslosporine,azathioprine).